Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 15, 2001, 3:27 AM CDT for Independence County, Sharp County, Arkansas. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2001, 3:27 AM CDT (08:27 UTC)
- Expired
- Apr 15, 2001, 4:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Independence County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:45 AM CDT | Thunderstorm Wind 50 E | Cave City, AR | Thunderstorm winds knocked the tops out of trees. |
| Apr 15, 3:45 AM CDT | Thunderstorm Wind 50 E | Batesville, AR | Thunderstorm winds downed some trees and power lines in Batesville. |
| Apr 15, 3:53 AM CDT | Thunderstorm Wind 53 M | Oil Trough, AR | |
| Apr 15, 3:56 AM CDT | Thunderstorm Wind 54 M | Oil Trough, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
| Apr 15, 2:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 12 hours 32 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 14 2001 SATELLITE/RADAR LOOKING MORE CONVECTIVE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT AS SYSTEM ALOFT IN SOUTHERN PLAINS MOVES EAST AND INTERACTS WITH WARM FRONT MOVING INTO SOUTHERN ARKANSAS. ON SUNDAY...COLD FRONT IN PLAINS WILL PUSH INTO STATE...WITH SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF FRONT. AS FAR AS TIMING...LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTH/CENTRAL ARKANSAS BY EARLY AFTERNOON...WITH SOME CLEARING/BREEZY CONDITIONS BEHIND FRONT. KEPT CLOUDS/CHANCE OF PRECIPITATION IN THE SOUTH MOST OF THE DAY. THROUGH SUNDAY...ATMOSPHERE RATHER UNSTABLE WITH STORMS THAT DEVELOP POSSIBLY BECOMING SEVERE. APPEARS THAT LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. COLD FRONT TO SOUTH SUNDAY NIGHT WITH CLEARING/COOLER WEATHER. DRY CONDITIONS IN THE FORECAST ON MONDAY AS WELL. MUCH STRONGER FRONT/CANADIAN HIGH PRESSURE WILL BUILD INTO ARKANSAS FROM NORTH MONDAY NIGHT/TUESDAY. SOME CLOUDS/FEW SHOWERS ALONG FRONT...BUT WILL BE FOLLOWED BY MUCH COOLER AIR. BY WEDNESDAY MORNING...A FREEZE POSSIBLE IN NORTHERN COUNTIES...WITH SOME FROST POSSIBLE CENTRAL/SOUTH. WARMUP WILL FOLLOW THURSDAY/FRIDAY WITH MORE CLOUDS. CHANCE OF SHOWERS/THUNDERSHOWERS BY THE END OF THE WEEK. (46) .LIT...NONE
In the hours before
Local storm report, Apr 14, 10:42 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1042 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0933 PM 1 S REDFIELD AR 1.75 INCH HAIL
04/14/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT
0940 PM WHITE HALL AR 60-70 MPH TSTM WIND GUST
04/14/01 JEFFERSON SPOTTERS REPORTED
0943 PM PINE BLUFF AR TORNADO
04/14/01 JEFFERSON POSSIBLE TORNADO REPORTED
BY LAW ENFORCEMENT
1000 PM GRANNIS AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT
1007 PM ALTHEIMER AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
1007 PM PINE BLUFF AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT
1007 PM WHITE HALL AR WIND DAMAGE
04/14/01 JEFFERSON TREES DOWN REPORTED BY LAW
ENFORCEMENT m
44Special weather statement, Apr 14, 11:18 PM CDT, 4 hours 9 minutes before
ARZ003>005-012-013-021>023-030>034-037>047-052>057-062>069-151000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1118 PM CDT SAT APR 14 2001 ...SLIGHT RISK OF SEVERE WEATHER DURING THE OVERNIGHT HOURS... THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN... CENTRAL...WESTERN AND NORTH CENTRAL ARKANSAS TONIGHT. ANOTHER IN A SERIES OF LOW PRESSURE SYSTEMS IN THE UPPER ATMOSPHERE IS FORECAST TO MOVE ACROSS ARKANSAS LATER TONIGHT. ALSO...A STATIONARY FRONT LOCATED OVER SOUTHERN ARKANSAS WILL CONTINUE TO MOVE SLOWLY NORTHWARD OVERNIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL SYSTEM OVERNIGHT AS THE UPPER LEVEL ENERGY MOVES ACROSS ARKANSAS. MEANWHILE...A STRONG COLD FRONT OVER THE PLAINS STATES IS FORECAST TO MOVE CLOSER TO NORTHWEST ARKANSAS BY EARLY SUNDAY MORNING. THUNDERSTORMS NOW OCCURRING OVER SOUTHEAST KANSAS COULD AFFECT PARTS OF NORTHERN ARKANSAS LATE TONIGHT. THE POTENTIAL STILL EXISTS FOR SOME OF THE STORMS TO REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...ALONG WITH ISOLATED TORNADOES. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
Special weather statement, Apr 15, 12:04 AM CDT, 3 hours 23 minutes before
ARZ003>007-015-150700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1204 AM CDT SUN APR 15 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH CENTRAL ARKANSAS UNTIL 400 AM CDT... A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTH CENTRAL ARKANSAS UNTIL 400 AM SUNDAY MORNING. THE WATCH INCLUDES AREAS GENERALLY ALONG AND NORTH OF A LINE FROM HARRISON TO MELBOURNE TO CAVE CITY. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE DURING THE OVERNIGHT HOURS. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS OVER NORTH CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 7 44
Local storm report, Apr 15, 12:25 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM 4 SE DE WITT AR WIND DAMAGE
04/14/01 ARKANSAS TREES DOWN REPORTED BY LAW
ENFORCEMENT
1040 PM PINE BLUFF AR WIND DAMAGE
04/14/01 JEFFERSON ROOF DAMAGE TO SEVERAL
BUILDINGS. ROOF WAS BLOWN
OFF A HARDWARE STORE AT THE
INTERSECKTION OF HWY 365 AND
65. REPORTED BY LAW
ENFORCEMENT
44Special weather statement, Apr 15, 1:02 AM CDT, 2 hours 25 minutes before
ARZ012-021-022-030-037-038-040-041-150800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 102 AM CDT SUN APR 15 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN ARKANSAS UNTIL 600 AM CDT... A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF WESTERN ARKANSAS UNTIL 600 AM THIS EASTER SUNDAY MORNING. THE WATCH INCLUDES AREAS GENERALLY ALONG AND WEST OF A LINE FROM MOUNT IDA TO JASPER. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE DURING THE OVERNIGHT HOURS. A LINE OF THUNDERSTORMS WAS MOVING RAPIDLY SOUTHEAST ACROSS NORTHEASTERN OKLAHOMA SHORTLY AFTER MIDNIGHT AND THIS WILL REACH WESTERN ARKANSAS EARLY THIS MORNING. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN WESTERN ARKANSAS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS SIGHTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR EXTREME NORTHERN ARKANSAS UNTIL 400 AM CDT. && 29
Special weather statement, Apr 15, 3:03 AM CDT, 24 minutes before
ARZ003>007-013>016-023>025-031>034-039-042>047-054-055-151000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 303 AM CDT SUN APR 15 2001 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN...CENTRAL AND EASTERN ARKANSAS UNTIL 800 AM CDT... A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTHERN... CENTRAL...AND EASTERN ARKANSAS UNTIL 800 AM THIS EASTER SUNDAY MORNING. THE WATCH INCLUDES AREAS GENERALLY ALONG AND NORTH OF A LINE FROM MALVERN TO BRINKLEY. THIS INCLUDES THE LITTLE ROCK METROPOLITAN AREA. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THE REST OF TONIGHT. A LINE OF THUNDERSTORMS WAS MOVING RAPIDLY SOUTHEAST INTO NORTHERN ARKANSAS EARLY THIS MORNING AND THIS WILL REACH INTO PARTS OF NORTHERN...CENTRAL...AND EASTERN ARKANSAS DURING THE EARLY MORNING. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN NORTHERN...CENTRAL...AND EASTERN ARKANSAS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERE WEATHER. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS SIGHTED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR PARTS OF WESTERN ARKANSAS UNTIL 600 AM CDT. && 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 50 min |
| Apr 14, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 47 min |
| Apr 14, 8:36 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 39 min |
| Apr 14, 8:56 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Apr 14, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Apr 14, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 48 min |
| Apr 14, 9:32 PM CDT | Tornado Warning | LZK | Jefferson | 28 min |
| Apr 14, 9:49 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 56 min |
| Apr 14, 9:51 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 29 min |
| Apr 14, 10:26 PM CDT | Tornado Warning | LZK | Desha | 39 min |
| Apr 14, 10:37 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 38 min |
| Apr 14, 11:55 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 50 min |
| Apr 15, 2:12 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 48 min |
| Apr 15, 2:30 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Newton, Searcy | 45 min |
| Apr 15, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 42 min |
| Apr 15, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 39 min |
| Apr 15, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 36 min |
| Apr 15, 4:12 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.